MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T6, NON-RETAINING, AO; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T6, NON-RETAINING, AO; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T6, NON-RETAINING, AO
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 11/10/2023, it was reported by a sales representative via a (b)(4) that (2) ar-18800-04 driver shafts and an ar-18800-03 driver shaft became twisted.This occurred during a case, with no effect on the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint is confirmed.Upon visual inspection, it was noted that the drive geometry at the distal tip of the returned driver shaft, t6, ao, had twisted and broken.No broken piece was returned for investigation.Functional testing was not performed due to the damaged distal tip of the device.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage torquing/engaging the driver within the screw head.

Brand Name
DRIVER SHAFT, T6, NON-RETAINING, AO
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18286126
Report Number1220246-2023-09270
Device Sequence Number6846731
Product Code LXH
UDI-Device Identifier00888867385573
UDI-Public00888867385573
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T6, NON-RETAINING, AO
Device Catalogue NumberAR-18800-04
Device Lot Number1392241
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown